Alert archive / Oklahoma / Special Weather Statements in 2020
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Nov 14, 2020, 11:21 PM CST for LeFlore County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 14, 2020, 11:21 PM CST (05:21 UTC)
- Expired
- Nov 14, 2020, 11:45 PM CST
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 72 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.4 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 2448 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
618 WWUS84 KTSA 150521 SPSTSA Special Weather Statement National Weather Service Tulsa OK 1121 PM CST Sat Nov 14 2020 OKZ076-150545- Le Flore OK- 1121 PM CST Sat Nov 14 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LE FLORE COUNTY UNTIL 1145 PM CST... At 1121 PM CST, a strong thunderstorm was located 4 miles northwest of Muse, moving east at 50 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Whitesboro... Muse... Big Cedar... LAT...LON 3469 9489 3482 9486 3484 9445 3453 9446 TIME...MOT...LOC 0521Z 282DEG 45KT 3472 9480 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Nov 14, 10:53 PM CST, 28 minutes earlier.
Area forecast discussion, Nov 14, 10:53 PM CST, 28 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1053 PM CST Sat Nov 14 2020 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. A cold front is currently moving through southeast Oklahoma and west-central Arkansas with scattered showers and storms across western Arkansas and southeast Oklahoma. However, the storms are not expected to be impacting area sites when this TAF issuance becomes valid. So, expecting generally VFR conditions with gusty northwest winds through the night at all sites. && .PREV DISCUSSION... /Issued 923 PM CST Sat Nov 14 2020/ DISCUSSION... Scattered low-topped supercells continue over parts of western Arkansas near the nose of 700mb jet in unstable pre-frontal environment, and will continue to pose a severe threat for a couple more hours. Cold front currently located near Checotah to Gravette and will continue to sweep through the remainder of the area by Midnight. Front is forcing a broken line of storms, however updrafts quickly being undercut and as such, these storms pose little severe threat. Gusty northwest winds immediately in the wake of the front have been enhanced by convective cells immediately behind it, with brief gusts in the 40-45 mph range noted. Severe threat will end once the front clears the forecast area. Additional updates will mainly be to clear more counties from tornado watch behind the front...and have also upped wind speeds behind the front for tonight. PREV DISCUSSION... /Issued 506 PM CST Sat Nov 14 2020/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. The main concern with the potential for thunderstorms to impact the western Arkansas sites through 06z as a cold front sweeps through the region rather quickly. After 6z... the gusty northwest winds will be concern as ceilings clear out. PREV DISCUSSION... /Issued 145 PM CST Sat Nov 14 2020/ DISCUSSION... Primary concerns will be the convection trend the remainder of the afternoon and into the evening. Current visible satl imagery shows the back edge of the clouds over the part western parts of the forecast area, with considerable breaks in the overcast noted across parts of southeast into far eastern OK. If these trends continue, then afternoon instability may a bit higher than earlier anticipated. Recent runs of the HRRR appear to latch on to this idea, with scattered pre-frontal convection developing along OK/AR border around 21-22Z. A few of these storms could become severe, with forecast wind fields showing the potential for rotating storms. This activity would likely shift east of the area by early evening, although expect additional development as the cold front enters northwest AR around 03-04Z. This activity may pose a small severe threat, with storms quickly exiting the area by midnight. Will keep an eye on wind gusts over the next few hours, but anticipate leaving the current Wind Advisory as is. Sunday will be seasonally cool and dry, although temperatures will bounce back to above normal readings next week as mid-level heights rise. Went a touch above NBM guidance, with afternoon temps likely pushing the mid 70s in some spots by Thursday and possibly into Friday. Shower and thunderstorm chances look to increase next weekend as the upper flow becomes southwesterly and a cold front approaches. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....10
Hazardous weather outlook, Nov 14, 5:11 PM CST, 6 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
511 PM CST Sat Nov 14 2020
ARZ001-002-010-011-019-020-029-OKZ049-053>076-151130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
511 PM CST Sat Nov 14 2020
...SEVERE WEATHER IS POSSIBLE THIS EVENING ACROSS FAR EASTERN
OKLAHOMA AND NORTHWESTERN ARKANSAS...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Limited.
AREA...Far Eastern Oklahoma and Western Arkansas.
ONSET...After 6 pm.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Far Eastern Oklahoma and Western Arkansas.
ONSET...After 6 pm.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...Ongoing.
FIRE WEATHER DANGER.
RISK...Limited.
AREA...West of U.S. Highway 75.
ONSET...Ongoing.
DISCUSSION...
The threat of severe thunderstorms will be increasing this evening
across far eastern Oklahoma and western Arkansas...especially
along and east of US Highway 69. The primary threat will be
damaging wind gusts, however there will be a window of opportunity
for supercell storms to develop this evening, with large hail and
a few tornadoes possible. An additional line of storms is likely
to develop along the cold front, with a marginal threat of
damaging wind gusts. The cold front will eventually pass through
eastern Oklahoma and will exit out of northwestern Arkansas by 11
PM tonight effectively ending the severe weather threat.
A few south wind gusts of 30-35 mph remain possible across parts
of northeast Oklahoma early this evening, with a limited fire
spread threat.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY through TUESDAY...No Hazards.
WEDNESDAY through THURSDAY...High Wind Potential.
FRIDAY...No Hazards.
EXTENDED DISCUSSION...
After a cool Sunday in the wake of tonight's cold front, warmer
temperatures are expected through the end of the upcoming work
week. South to southwest winds will increase on Wednesday and
Thursday, with gusts near 25 mph expected in northeast Oklahoma
and far northwest Arkansas.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Nov 14, 9:27 PM CST, 1 hour 54 minutes before
Special Weather Statement National Weather Service Tulsa OK 927 PM CST Sat Nov 14 2020 ARZ019-020-150400- Franklin AR-Crawford AR- 927 PM CST Sat Nov 14 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FRANKLIN AND CENTRAL CRAWFORD COUNTIES UNTIL 1000 PM CST... At 927 PM CST, a strong thunderstorm was located 3 miles northwest of Dyer, moving east at 55 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Ozark... Mountainburg... Alma... Mulberry... Dyer... Cass... Fern... Jethro... Barnes... Redding... Watalula... Piney... Toney... Turners Bend... Lonelm... Taft... Cravens... Paradise... This includes the following highways, Interstate 40 in Arkansas between mile markers 12 and 36. Interstate 49 between mile markers 22 and 29. A Tornado Watch remains in effect until midnight CST for northwestern and west central Arkansas. LAT...LON 3545 9423 3559 9428 3577 9371 3553 9371 TIME...MOT...LOC 0327Z 249DEG 48KT 3554 9417
Special weather statement, Nov 14, 9:31 PM CST, 1 hour 50 minutes before
Special Weather Statement National Weather Service Tulsa OK 931 PM CST Sat Nov 14 2020 ARZ001-002-010-011-019-OKZ068>070-072-074-150415- Carroll AR-Madison AR-Benton AR-Washington AR-Crawford AR-Haskell OK- Adair OK-Muskogee OK-Sequoyah OK-Cherokee OK- 931 PM CST Sat Nov 14 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BENTON...NORTHWESTERN MADISON...NORTHWESTERN CRAWFORD...NORTHERN CARROLL...WASHINGTON... NORTHEASTERN HASKELL...SEQUOYAH...ADAIR...SOUTHEASTERN CHEROKEE AND EAST CENTRAL MUSKOGEE COUNTIES UNTIL 1015 PM CST... At 930 PM CST, thunderstorms were located along a line extending from 2 miles west of Seligman to 2 miles west of Greenleaf State Park. Movement was southeast at 40 mph. Wind gusts up to 50 mph will be possible with these storms. This includes the following highways, Interstate 40 in Oklahoma between mile markers 284 and 312. Interstate 49 between mile markers 45 and 87. A Tornado Watch remains in effect until midnight CST for northwestern Arkansas...and northeastern and east central Oklahoma. LAT...LON 3526 9490 3559 9531 3650 9400 3649 9332 TIME...MOT...LOC 0330Z 314DEG 34KT 3651 9399 3561 9520
Local storm report, Nov 14, 9:59 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
959 PM CST SAT NOV 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND GST 7 NW MARBLE CITY 35.65N 94.91W
11/14/2020 M69 MPH CHEROKEE OK MESONET
MEASURED AT THE COOKSON MESONET SITE.
&&
SNIDERLocal storm report, Nov 14, 10:52 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1052 PM CST SAT NOV 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 PM TSTM WND GST FORT SMITH REGIONAL AIR 35.34N 94.37W
11/14/2020 M61 MPH SEBASTIAN AR ASOS
&&
SNIDERLocal storm report, Nov 14, 11:16 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1116 PM CST SAT NOV 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND DMG 8 NW OZARK 35.57N 93.93W
11/14/2020 FRANKLIN AR EMERGENCY MNGR
NUMEROUS TREES DOWN NEAR THE INTERSECTION OF WIRE ROAD
AND WHITE VALLEY ROAD. REPORT FROM THE 911 CENTER AND
RELAYED BY EMERGENCY MANAGEMENT.
&&
KAHSpecial weather statement, Nov 14, 11:21 PM CST, 0 minutes before
Special Weather Statement National Weather Service Tulsa OK 1121 PM CST Sat Nov 14 2020 OKZ076-150545- Le Flore OK- 1121 PM CST Sat Nov 14 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LE FLORE COUNTY UNTIL 1145 PM CST... At 1121 PM CST, a strong thunderstorm was located 4 miles northwest of Muse, moving east at 50 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Whitesboro... Muse... Big Cedar... LAT...LON 3469 9489 3482 9486 3484 9445 3453 9446 TIME...MOT...LOC 0521Z 282DEG 45KT 3472 9480
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 6:11 PM CST | Special Weather Statement | TSA | Delaware | 49 min |
| Nov 14, 6:18 PM CST | Tornado Warning | TSA | Ottawa | 7 min |
| Nov 14, 6:28 PM CST | Special Weather Statement | TSA | Ottawa | 17 min |
| Nov 14, 7:48 PM CST | Special Weather Statement | TSA | Craig, Mayes, Ottawa | 57 min |
| Nov 14, 8:32 PM CST | Special Weather Statement | TSA | Delaware | 43 min |
| Nov 14, 9:11 PM CST | Special Weather Statement | TSA | Cherokee | 19 min |
| Nov 14, 9:31 PM CST | Special Weather Statement | TSA | Adair, Sequoyah | 44 min |
| Nov 14, 9:49 PM CST | Severe Thunderstorm Warning | TSA | Adair | 41 min |
| Nov 14, 9:59 PM CST | Severe Thunderstorm Warning | TSA | Adair, Haskell, Muskogee, Sequoyah | 31 min |
| Nov 14, 10:11 PM CST | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 49 min |
| Nov 14, 7:34 PM CST | Special Weather Statement | TSA | Benton | 41 min |
| Nov 14, 7:59 PM CST | Severe Thunderstorm Warning | TSA | Benton, Carroll | 46 min |
| Nov 14, 8:17 PM CST | Tornado Warning | TSA | Carroll | 25 min |
| Nov 14, 8:21 PM CST | Special Weather Statement | TSA | Benton | 24 min |
| Nov 14, 8:43 PM CST | Severe Thunderstorm Warning | TSA | Benton, Carroll | 29 min |
| Nov 14, 8:58 PM CST | Special Weather Statement | TSA | Benton | 47 min |
| Nov 14, 9:25 PM CST | Special Weather Statement | TSA | Madison | 35 min |
| Nov 14, 9:27 PM CST | Special Weather Statement | TSA | Crawford, Franklin | 33 min |
| Nov 14, 9:50 PM CST | Severe Thunderstorm Warning | TSA | Franklin | 25 min |
| Nov 14, 10:57 PM CST | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 33 min |
Nearby
Special Weather Statements in Oklahoma, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.